MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION,BONE
Model Number 04.034.458S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that a patient underwent a modified technique for removal of an expert tibial nail due to non-union on (b)(6) 2018, a cannulated connecting screw cross threaded in nail and stripped out.The surgeon pivoted using standard extraction screw without incident.The hammer guide would not interface with the extraction screw so the surgeon pivoted using an unknown hammer guide from expert retrograde/antegrade femoral nail (ex rafn) set and nail was removed without incident.There is no alleged malfunction against the nail.The procedure was successfully completed with two (2) minutes surgical delay.Patient outcome was as planned.This complaint captures the intra operative events while (b)(4) captures the post-operative events.This complaint is for one (1) 10mm ti cann tibial nail.Concomitant device reported: unknown extraction screw (part# unknown, lot# unknown, quantity# 1) cannulated tibial nail (part# 04.034.458s, lot# unknown, quantity# 1).This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that there is no allegation of a complaint against this device and there is no reported malfunction or adverse event caused or contributed to with this device.The device functioned as intended.There is no reported intraoperative malfunction of the device.The post-operative non-union is captured on (b)(4).Should further information become available this determination will be reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE
Common Device Name
NAIL, FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8052450
Report Number2939274-2018-54905
Device Sequence Number13900090
Product Code JDS
UDI-Device Identifier10886982095275
UDI-Public(01)10886982095275
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.034.458S
Device Catalogue Number04.034.458S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/03/2018
Patient Sequence Number1
Patient Age29 YR